Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 197, NWS Wichita, KS

August 22, 2015Sedgwick County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 22, 2015, 7:36 AM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2015, 7:36 AM CDT (12:36 UTC)
Expired
Aug 22, 2015, 8:15 AM CDT
In force
39 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 7:49 AM CDTHAIL 0.884 Nnw Clearwater, KSNWS EMPLOYEE SENDS A PICTURE VIA TWITTER OF NICKEL SIZED HAIL.
Aug 22, 7:50 AM CDTHAIL 1.75Clearwater, KSTRAINED SPOTTER REPORTING GOLF BALL SIZED HAIL WITH VARYING SIZES COVERING THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 0.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
999 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS53 KICT 221236
SVRICT
KSC173-191-221315-
/O.NEW.KICT.SV.W.0197.150822T1236Z-150822T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
736 AM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 AM CDT

* AT 736 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  CLEARWATER...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  HAYSVILLE AND CLEARWATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3747 9761 3758 9758 3755 9733 3735 9749
TIME...MOT...LOC 1236Z 301DEG 10KT 3750 9753 

HAIL...1.00IN
WIND...<50MPH
 
$$

CARUSO
3 follow-up statements
766 
WWUS53 KICT 221243
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
743 AM CDT SAT AUG 22 2015

KSC173-191-221315-
/O.CON.KICT.SV.W.0197.000000T0000Z-150822T1315Z/
SEDGWICK KS-SUMNER KS-
743 AM CDT SAT AUG 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTH CENTRAL SEDGWICK AND NORTH CENTRAL SUMNER COUNTIES...

AT 743 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEARWATER...
MOVING SOUTHEAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
HAYSVILLE AND CLEARWATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3747 9761 3758 9758 3755 9733 3735 9749
TIME...MOT...LOC 1243Z 301DEG 10KT 3749 9751 

HAIL...1.00IN
WIND...<50MPH
 
$$

CARUSO
383 
WWUS53 KICT 221255
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
755 AM CDT SAT AUG 22 2015

KSC173-191-221315-
/O.CON.KICT.SV.W.0197.000000T0000Z-150822T1315Z/
SEDGWICK KS-SUMNER KS-
755 AM CDT SAT AUG 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT
FOR SOUTH CENTRAL SEDGWICK AND NORTH CENTRAL SUMNER COUNTIES...

AT 755 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLEARWATER...
MOVING SOUTHEAST AT 10 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
HAYSVILLE AND CLEARWATER. 

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3746 9759 3756 9754 3755 9733 3735 9749
TIME...MOT...LOC 1255Z 301DEG 10KT 3747 9747 

HAIL...1.25IN
WIND...<50MPH
 
$$

CARUSO
661 
WWUS53 KICT 221312
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 AM CDT SAT AUG 22 2015

KSC173-191-221322-
/O.EXP.KICT.SV.W.0197.000000T0000Z-150822T1315Z/
SEDGWICK KS-SUMNER KS-
812 AM CDT SAT AUG 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SEDGWICK AND
NORTH CENTRAL SUMNER COUNTIES WILL EXPIRE AT 815 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL 
HAIL...TORRENTIAL RAINFALL RATES...AND GUSTY WINDS ARE STILL 
LIKELY WITH THIS THUNDERSTORM.

LAT...LON 3746 9759 3756 9754 3755 9733 3735 9749
TIME...MOT...LOC 1310Z 301DEG 10KT 3747 9747 

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:18 AM CDT, 18 minutes earlier.

Area forecast discussion, Aug 22, 7:18 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
718 AM CDT SAT AUG 22 2015

...UPDATED FOR 12Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 340 AM CDT SAT AUG 22 2015

TODAY & TONIGHT:
THE STAR OF THE SHOW CONTINUES TO BE A STRONG COLD FRONT THAT WILL
SURGE SE ACROSS KS. A SHARP UPPER-DECK SHORT WAVE THAT IS SITUATED
OVER MT EARLY THIS MORNING WILL STRENGTHEN AS IT PUSHES SE. AS THE
SHORTWAVE CROSSES THE DAKOTAS TODAY THE FRONT WILL RAPIDLY DEVELOP
OVER THE NORTHWESTERN PLAINS & SURGE SE. THE FRONT SHOULD CURVE
FROM CENTRAL NEBRASKA...THRU NORTHWEST KS...TO EASTERN CO THIS
AFTERNOON. WITH THE UPPER-DECK SHORTWAVE UNDERGOING RAPID
CYCLOGENESIS AS IT BEGINS TO MOVE DUE E OVER THE MN/SW ONTARIO
BORDER LATE TONIGHT...THE COLD FRONT WILL RECEIVE A SWIFT KICK SE
ACROSS CENTRAL KS TONIGHT WITH THE FRONT LIKELY TO VENTURE INTO
CENTRAL & NORTHEAST OK EARLY SUN MORNING. PRIOR TO THE COLD FRONTS
ARRIVAL...VERY HIGH OCTANE FUEL WILL SURGE N/NE. SURFACE DEWPOINTS
IN THE LOWER 70S ARE LIKELY OVER MOST OF CENTRAL & EASTERN KS THIS
AFTERNOON & WITH SKIES CLEARING...THE AIRMASS WILL DESTABILIZE
QUICKLY. MLCAPES ARE LIKELY TO SKY-ROCKET INTO THE 3500-5000 J/KG
RANGE THIS AFTERNOON. THE MOST PRONOUNCED UPPER-DECK DYNAMICS WILL
BE SITUATED OVER THE NORTHERN PLAINS BUT WITH THE COLD FRONT
SURGING SE...COUPLED WITH DEEPENING & INCREASING SHEAR (6-KM BULK
SHEARS FROM 30-40 KTS ARE LIKELY OVER PRIMARILY CENTRAL KS THIS
AFTERNOON & THIS EVENING) SEVERE THUNDERSTORMS ARE LIKELY TO
SPREAD ACROSS CENTRAL KS & PERHAPS TO THE KS TURNPIKE. LARGE HAIL
UP TO AROUND 2 INCHES IN DIAMETER NOW APPEAR POSSIBLE FOR CENTRAL
KS EARLY THIS EVENING. AS THE FRONT SURGES SE THE PRIMARY SEVERE
THREAT WOULD BE DAMAGING WINDS. WITH PRECIPITABLE WATERS JUMPING
INTO THE 2.0 TO 2.25 INCH RANGE OVER EASTERN KS LATE TONIGHT VERY
HEAVY RAINS ARE SURE TO OCCUR...SO NO DOUBT FLOODING WILL BECOME
AN INCREASING CONCERN AS WELL.

SUN-MON:
AS THE AFORE-MENTIONED CYCLONE ENCOUNTERS A SHARPENING NEGATIVELY
TILTED UPPER RIDGE PUNCHING NW FROM QUEBEC TO HUDSON BAY THE
CYCLONE WOULD OCCLUDE OVER SOUTHERN ONTARIO SUN & SUN NIGHT. THIS
SHOULD PUSH THE FRONT WELL INTO OK...ENABLING THE RAIN TO QUICKLY
END EARLY SUN MORNING. A MASSIVE MID-UPPER DECK RIDGE SPREADING E
ACROSS THE GREAT PLAINS INSURES NICE WEATHER TO START THE WORK
WEEK.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 340 AM CDT SAT AUG 22 2015

WITH THE MASSIVE MID-UPPER RIDGE COVERING THE WESTERN & CENTRAL
THIRDS OF THE U.S. CHANCES FOR RAIN NEXT WEEK ARE VERY SLIM FOR
MOST OF THE UPCOMING WEEK. A MID-LEVEL TROF IS PROGGED TO DEVELOP
OVER KS THU NIGHT & MAY INDUCE A FEW THUNDERSTORMS TO DEVELOP.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 715 AM CDT SAT AUG 22 2015

CLUSTERS OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
CENTRAL AND SOUTHEASTERN KANSAS THIS MORNING. THIS ACTIVITY WILL
AFFECT THE ICT AND CNU TERMINALS WHERE TEMPO TSRA GROUPS ARE IN
EFFECT. MAIN IMPACTS: BRIEF TORRENTIAL RAINFALL WITH REDUCED
VISIBILITIES...SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
SOUTHWARD MOVING COLD FRONT TOWARD EARLY THIS EVENING IN NORTHERN
KANSAS...BEFORE PUSHING SOUTHWARD THROUGH ALL OF CENTRAL AND
EASTERN KS OVERNIGHT. STRONG/DAMAGING WIND GUSTS AND VERY HEAVY
RAINFALL RATES ARE THE MOST LIKELY IMPACTS...ALTHOUGH LARGE HAIL
WILL BE POSSIBLE THROUGH LATE EVENING IN CENTRAL KANSAS.
SOUTHERLY WINDS WILL SHIFT TO NORTHERLY BEHIND THE COLD FRONT
TONIGHT.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    92  67  80  59 /  70  70  10   0
HUTCHINSON      92  64  79  56 /  10  80  10   0
NEWTON          91  63  78  58 /  40  80  10   0
ELDORADO        90  66  79  57 /  50  80  10   0
WINFIELD-KWLD   91  68  80  60 /  80  80  20   0
RUSSELL         94  59  79  56 /  20  70   0   0
GREAT BEND      93  61  79  56 /  20  70  10   0
SALINA          93  62  80  56 /  20  80  10   0
MCPHERSON       91  63  79  56 /  10  80  10   0
COFFEYVILLE     88  69  81  59 /  50  80  20   0
CHANUTE         88  67  79  58 /  40  80  20   0
IOLA            88  67  78  57 /  30  80  20   0
PARSONS-KPPF    88  68  80  58 /  50  80  20   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 22, 4:53 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
453 AM CDT SAT AUG 22 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
453 AM CDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...THAT MAY PRODUCE HALF INCH DIAMETER HAIL
AND 40 TO 50 MPH WINDS...SHOULD OCCUR ACROSS EXTREME SOUTH-CENTRAL
AND SOUTHEAST KANSAS UNTIL MID-MORNING.

A FEW THUNDERSTORMS MAY DEVELOP OVER CENTRAL KANSAS THIS AFTERNOON
AS A STRONG SOUTHEAST-MOVING COLD FRONT APPROACHES. THUNDERSTORMS
WILL THEN INCREASE CONSIDERABLY AS THEY SPREAD SOUTHEAST ACROSS THE
REGION TONIGHT. SEVERE THUNDERSTORMS ARE LIKELY WITH LARGE HAIL AND
WINDS AROUND 70 MPH. IN CENTRAL KANSAS...THE HAIL MAY REACH AROUND
2 INCHES IN DIAMETER. LATER TONIGHT...DAMAGING WINDS AND VERY HEAVY
RAINS WOULD BECOME THE PRIMARY THREATS...ESPECIALLY FOR SOUTHEAST
KANSAS WHERE FLOOD WARNINGS MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS MAY CONTINUE OVER SOUTHEAST KANSAS SUNDAY
MORNING BUT WOULD BE NEITHER STRONG NOR SEVERE.

A FEW THUNDERSTORMS ARE POSSIBLE FOR AREAS WEST OF I-135 WEDNESDAY
NIGHT...WITH WIDELY SCATTERED THUNDERSTORMS POSSIBLE ACROSS THE
REGION THURSDAY NIGHT AND FRIDAY. SMALL HAIL AND 40 TO 50 MPH WINDS
ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...ESPECIALLY IN
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

ES

In the hours before

Special weather statement, Aug 22, 5:40 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
540 AM CDT SAT AUG 22 2015

KSZ092-221130-
SUMNER KS-
540 AM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 630 AM CDT

* AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER CALDWELL...
  MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF DIMES AND PONDING OF WATER OR MINOR
FLOODING WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CALDWELL...SOUTH HAVEN AND HUNNEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9772 3714 9768 3708 9737 3700 9740
TIME...MOT...LOC 1038Z 208DEG 3KT 3704 9760

CARUSO
Local storm report, Aug 22, 6:34 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
634 AM CDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 AM     HAIL             CONWAY SPRINGS          37.39N 97.64W
08/22/2015  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS DIME TO QUARTER SIZED HAIL WHICH
            HAS LASTED FOR PAST THE FEW MINUTES.

&&

VJP
Local storm report, Aug 22, 7:04 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
704 AM CDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 AM     HAIL             4 NNE VIOLA             37.54N 97.62W
08/22/2015  E0.88 INCH       SEDGWICK           KS   NWS EMPLOYEE

&&

VJP
Special weather statement, Aug 22, 7:06 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 AM CDT SAT AUG 22 2015

KSZ083-221245-
SEDGWICK KS-
706 AM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 AM CDT

* AT 704 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
  CLEARWATER...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND BRIEF TORRENTIAL RAINFALL WILL
BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLEARWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3756 9763 3760 9739 3748 9740 3748 9764
TIME...MOT...LOC 1204Z 253DEG 10KT 3753 9757

CARUSO
Special weather statement, Aug 22, 7:12 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
712 AM CDT SAT AUG 22 2015

KSZ092-221245-
SUMNER KS-
712 AM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 AM CDT

* AT 711 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
  WELLINGTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND BRIEF TORRENTIAL RAINFALL WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3717 9749 3730 9747 3728 9725 3712 9728
TIME...MOT...LOC 1211Z 283DEG 16KT 3723 9743

CARUSO
Special weather statement, Aug 22, 7:33 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
733 AM CDT SAT AUG 22 2015

KSZ092-221300-
SUMNER KS-
733 AM CDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 AM CDT

* AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL 6 MILES SOUTH OF
  CLEARWATER. THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF NICKELS AND TORRENTIAL RAINFALL RATES CAN BE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RIVERDALE AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3731 9737 3731 9754 3747 9757 3747 9737
TIME...MOT...LOC 1231Z 171DEG 1KT 3741 9753

CARUSO

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:42 PM CDTSpecial Weather StatementICTHarper48 min
Aug 21, 9:24 PM CDTSpecial Weather StatementICTSumner36 min
Aug 22, 3:35 AM CDTSpecial Weather StatementICTSumner40 min
Aug 22, 4:05 AM CDTSpecial Weather StatementICTSumner25 min
Aug 22, 5:07 AM CDTSpecial Weather StatementICTSumner38 min
Aug 22, 5:40 AM CDTSpecial Weather StatementICTSumner50 min
Aug 22, 7:06 AM CDTSpecial Weather StatementICTSedgwick39 min
Aug 22, 7:12 AM CDTSpecial Weather StatementICTSumner33 min
Aug 22, 7:33 AM CDTSpecial Weather StatementICTSumner27 min
Aug 22, 7:45 AM CDTSpecial Weather StatementICTSedgwick45 min
Aug 22, 8:14 AM CDTSpecial Weather StatementICTSumner46 min
Aug 22, 8:20 AM CDTSpecial Weather StatementICTSedgwick40 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.